Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 164, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 9, 2018, 1:23 AM EST for Dade County, Georgia; Hamilton County, Tennessee. It took effect at Dec 9, 2018, 2:05 AM EST. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2018, 1:23 AM EST (06:23 UTC)
- In effect from
- Dec 9, 2018, 2:05 AM EST
- Expired
- Dec 10, 2018, 11:59 AM EST
- In force
- 34 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 14.45 ft at Dec 9, 2018, 12:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
918
WGUS42 KFFC 090623
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
123 AM EST Sun Dec 9 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC083-TNC065-092023-
/O.NEW.KFFC.FL.W.0164.181209T0716Z-000000T0000Z/
/ENGG1.1.ER.181209T0716Z.181209T2000Z.000000T0000Z.UU/
123 AM EST Sun Dec 9 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Lookout Creek near New England.
* From early this morning until further notice.
* At 1 AM Sunday the stage was 10.9 feet and rising.
* Minor flooding is forecast to develop.
* Flood stage is 12 feet.
* The creek is forecast to rise above flood stage early this morning
and continue rising, reaching near 14.9 feet by this afternoon.
* At 12 feet, flood Stage is reached with minor flooding beginning.
Flooding begins along Sells Lane in Trenton, Mason Road near Rising
Fawn and Creek Road near New England. In addition, minor flooding of
pasture and grazing land begins along the flood plain. Minor flooding
of the creek can also be expected much further downstream as it
crosses the Tennessee border into the Tiftona area.
At 13 feet, minor flooding expands along Sells Lane in Trenton, Mason
Road near Rising Fawn and Creek Road near New England. All these roads
will be closed. Also, minor flooding expands much further downstream
as the creek crosses the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$5 follow-up statements
913
WGUS82 KFFC 090714
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
214 AM EST Sun Dec 9 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
GAC083-TNC065-092113-
/O.EXT.KFFC.FL.W.0164.181209T0705Z-000000T0000Z/
/ENGG1.1.ER.181209T0642Z.181209T2000Z.000000T0000Z.UU/
214 AM EST Sun Dec 9 2018
...Flood Warning extended until further notice...
The Flood Warning continues for
The Lookout Creek near New England.
* Until further notice.
* At 2 AM Sunday the stage was 12.3 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 12 feet.
* The creek will continue rising, reaching near 14.9 feet this
afternoon, then begin falling.
* At 12 feet, flood Stage is reached with minor flooding beginning.
Flooding begins along Sells Lane in Trenton, Mason Road near Rising
Fawn and Creek Road near New England. In addition, minor flooding of
pasture and grazing land begins along the flood plain. Minor flooding
of the creek can also be expected much further downstream as it
crosses the Tennessee border into the Tiftona area.
At 13 feet, minor flooding expands along Sells Lane in Trenton, Mason
Road near Rising Fawn and Creek Road near New England. All these roads
will be closed. Also, minor flooding expands much further downstream
as the creek crosses the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC117-092113-
/O.CON.KFFC.FL.W.0163.000000T0000Z-181210T0109Z/
/CMGG1.1.ER.181209T0606Z.181209T1300Z.181209T1909Z.UU/
214 AM EST Sun Dec 9 2018
The Flood Warning continues for
The Big Creek near Cumming.
* Until this evening.
* At 145 AM Sunday the stage was 6.2 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 6 feet.
* The creek will continue rising, reaching 7 feet later this morning.
The creek is expected to fall below flood stage this afternoon.
* At 6 feet, flood stage is reached with minor flooding into the natural
flood plain of the creek upstream and downstream from the gage at Atlanta
Highway, or State Highway 9. Large portions of the sidewalk and boardwalk
of the Big Creek Greenway will begin to flood. The areas under the Georgia
400 Highway and McFarland Road will be covered with around one foot of
water. A portion of the sidewalk under Majors Road will be covered with
around two feet of water.
At 7 feet, minor flooding continues to expand into the natural flood
plain of the creek upstream and downstream from the gage at Atlanta
Highway, or State Highway 9. Large portions of the sidewalk and
boardwalk of the Big Creek Greenway will be flooded. The areas under
the Georgia 400 Highway and McFarland Road will be covered with around
two feet of water. A portion of the sidewalk under Majors Road will be
covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$828
WGUS82 KFFC 091230
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
730 AM EST Sun Dec 9 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-100230-
/O.EXT.KFFC.FL.W.0164.000000T0000Z-181210T1330Z/
/ENGG1.1.ER.181209T0642Z.181209T1145Z.181210T0730Z.UU/
730 AM EST Sun Dec 9 2018
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Lookout Creek near New England.
* Until Monday morning.
* At 700AM Sunday the stage was 14.0 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will fall to below flood stage after
midnight tonight.
* At 15.0 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$323
WGUS82 KFFC 091459
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
959 AM EST Sun Dec 9 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-100459-
/O.CON.KFFC.FL.W.0164.000000T0000Z-181210T1330Z/
/ENGG1.1.ER.181209T0642Z.181209T1400Z.181210T0730Z.UU/
959 AM EST Sun Dec 9 2018
The Flood Warning continues for
The Lookout Creek near New England.
* Until Monday morning.
* At 9 AM Sunday the stage was 14.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by after
midnight.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$857
WGUS82 KFFC 100143
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
843 PM EST Sun Dec 9 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Chattooga River near Summerville affecting Chattooga County
Suwanee Creek near Suwanee affecting Gwinnett County
Etowah River near East Canton affecting Cherokee County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC083-TNC065-101540-
/O.EXT.KFFC.FL.W.0164.000000T0000Z-181210T1540Z/
/ENGG1.1.ER.181209T0642Z.181209T1700Z.181210T0940Z.UU/
843 PM EST Sun Dec 9 2018
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Lookout Creek near New England.
* Until Monday morning.
* At 8 PM Sunday the stage was 14 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by early
Monday.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC055-101542-
/O.EXT.KFFC.FL.W.0159.000000T0000Z-181210T2007Z/
/SUMG1.1.ER.181209T1922Z.181210T0600Z.181210T1407Z.NO/
843 PM EST Sun Dec 9 2018
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Chattooga River near Summerville.
* Until Monday afternoon.
* At 745 PM Sunday the stage was 14.8 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 14 feet.
* The river will continue rising to near 15.2 feet by after 12 AM
Monday. The river will fall below flood stage Monday late
morning.
* At 16 feet...Minor flooding continues and expands further into
the woodlands and fields along the river upstream and downstream
from the gage on U.S. Highway 27 or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC057-101542-
/O.CON.KFFC.FL.W.0173.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.181209T1721Z.181209T2215Z.000000T0000Z.UU/
843 PM EST Sun Dec 9 2018
The Flood Warning continues for
The Etowah River near East Canton.
* Until further notice.
* At 745 PM Sunday the stage was 17.7 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* At 18 feet...Minor flooding continues in the woodlands and fields
along the river generally east of Canton near the Interstate 575
bridge. A rock landing and grassy lot behind the pump station off
of Riverstone Parkway begins to flood. Flooding also occurs in
areas behind the businesses on Old Ball Ground Highway and Keith
Drive.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$
GAC117-121-101542-
/O.CON.KFFC.FL.W.0160.000000T0000Z-181211T1617Z/
/APHG1.1.ER.181209T0445Z.181210T0600Z.181211T1017Z.NO/
843 PM EST Sun Dec 9 2018
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Tuesday morning.
* At 745 PM Sunday the stage was 9.3 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 7 feet.
* The river will continue rising to near 9.4 feet by after 12 AM
Monday. The river will fall below flood stage Tuesday morning.
* At 9 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia begin to
flood. The Big Creek Greenway experiences significant flooding up
to 3 feet deep...which results in closure of most of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a foot of water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC135-101542-
/O.EXT.KFFC.FL.W.0161.000000T0000Z-181210T1621Z/
/SWEG1.1.ER.181209T1049Z.181209T2015Z.181210T1021Z.NO/
843 PM EST Sun Dec 9 2018
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Suwanee Creek near Suwanee.
* Until Monday morning.
* At 830 PM Sunday the stage was 9.3 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 8 feet.
* The river will continue to fall to below flood stage by early
Monday.
* At 9 feet...Minor flooding expands along the creek upstream and
downstream from the gage at U S Highway 23 or Buford Highway. Most
of the Suwanee Creek Greenway and trails are flooded from the
Suwanee Creek Park to George Pierce Park. The minor flooding will
also begin to affect portions of the playground area behind the
Suwanee Elementary School.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$170
WGUS82 KFFC 100915
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
415 AM EST Mon Dec 10 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-101659-
/O.EXT.KFFC.FL.W.0164.000000T0000Z-181210T1659Z/
/ENGG1.1.ER.181209T0642Z.181209T1700Z.181210T1059Z.UU/
415 AM EST Mon Dec 10 2018
...Flood Warning extended until this morning...The Flood Warning
continues for
The Lookout Creek near New England.
* Until this morning.
* At 400AM Monday the stage was 13.1 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will continue to fall to below flood stage this
morning.
* At 13.0 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 1:00 AM EST, 23 minutes earlier.
Area forecast discussion, Dec 9, 1:00 AM EST, 23 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 100 AM EST Sun Dec 9 2018 .UPDATE... While for now we have mid to upper 30s in NE GA, hi-res guidance still has subfreezing sfc wetbulbs making way into the area after about 09z tonight and lingering through the morning and have not seen any need to adjust the current Warning and Advisory and have continued current products as advertised. Could still have some significant ice accumulations near Gainesville and more of a snow concern up in the NE higher elevations that could linger even into Monday with wrap-around moisture and some additional upper waves/moisture. Previous discussion follows along with 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 240 PM EST Sat Dec 8 2018/ SHORT TERM /Tonight through Monday Night/... The main forecast challenges continue for the next 24 hours but primary concerns continue to be rainfall and flooding potential and winter weather p-types and accumulations through Sunday. Overall, tried not to make major changes to the previous forecast. The critical period will be tonight and Sunday for winter weather over the northeast and then rain/snow shower potential Sunday night and Monday, ending Monday night. Please monitor updates to the winter storm warning, the winter weather advisory, the flood watch and the wind advisory. BDL LONG TERM /Tuesday through Saturday/... Tuesday begins with a short-wave H5 ridge building over the CWA bringing dry weather and near normal temperatures. This will be short lived as both GFS and ECMWF bring a short wave out of the southwest and across the Tennessee valley late Wednesday and Thursday. This will bring a chance of showers to much of the CWA late Wednesday night and Thursday. Some of the rain could be mixed with snow or sleet in the higher elevations of the mountains. Models diverge on the timing of the cold front and band of moisture beginning Friday with the GFS pushing the system through much faster than the ECMWF. Have gone with the NBM which seems like a good compromise between the models. Enough instability Friday for isolated thunderstorms. 17 && .Hydrology... Latest WPC QPF pretty much in line with previous thinking. Storm total QPF from 18Z Sat through 12Z Mon shows a widespread 2 to 3 inches across most of the CWA with slightly lesser amounts across the extreme north and extreme south parts of the CWA. Will maintain current Flood Watch. && AVIATION... 06Z Update... IFR Conditions through the forecast. Winds will remain east/northeast with frequent gusts of 30 to 35 kts overnight and diminish later this Sunday morning...but still with a few gusts to 20 to 25 kts. A wintry mix will begin late tonight and continue into this afternoon. //ATL Confidence...06Z Update... High on ceilings...wind...and probability of precipitation. Low on timing and type of wintry mix this Sunday morning. 17 && .AVIATION... 00Z Update... IFR conditions expected to continue thru fcst. NE winds have increased to near 15-20 kts gusting 25-30 kts, which could get gusts as high as 35 kts tonight then slightly decrease through Sunday. A wintry mix could transition into the northern sites and have continued -RAPL mention for KATL from 13-20z with greater FZRA chance farther to the east and sooner for KAHN. Added -RASN by Sunday evening for KATL with some wrap-around colder columns, though thinking little to no accumulation and should be light if does occur. //ATL Confidence...00Z Update... Medium on wintry precip chance. High on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 33 36 34 42 / 100 100 60 40 Atlanta 34 37 35 41 / 100 90 50 40 Blairsville 32 39 32 39 / 100 100 60 50 Cartersville 35 39 36 41 / 100 90 50 50 Columbus 41 42 37 47 / 100 60 30 20 Gainesville 31 36 35 43 / 100 100 60 50 Macon 39 41 36 45 / 100 90 30 30 Rome 36 40 36 42 / 100 90 60 50 Peachtree City 36 37 35 42 / 100 90 40 30 Vidalia 44 47 37 45 / 100 100 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Wind Advisory until noon EST Sunday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns... Treutlen...Troup...Twiggs...Union...Upson...Walton...Warren... Washington...Webster...White...Wilcox...Wilkes...Wilkinson. Winter Weather Advisory until 1 AM EST Monday for the following zones: Barrow...Clarke...Fannin...Forsyth...Gilmer...Gwinnett... Jackson...Madison...Oconee...Oglethorpe...Pickens...Walton. Winter Storm Warning until 1 AM EST Monday for the following zones: Banks...Dawson...Hall...Lumpkin...Towns...Union...White. && SHORT TERM...BDL LONG TERM....17 AVIATION...41
Hazardous weather outlook, Dec 8, 5:00 AM EST, 20 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EST Sat Dec 8 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EST Sat Dec 8 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Rain will overspread much of north and central Georgia today and tonight. The rain will become heavy at times, and flooding is possible on area creeks and rivers. Please see our Flood Watch /ATLFFAFFC/ for details. Strong and gusty winds will develop across much of north and central Georgia this evening, lasting through the overnight hours. Winds will increase to 15 to 25 mph, with gusts as high as 35 mph. Please see our Wind Advisory /ATLNPWFFC/ for details. A mix of rain, sleet, snow and freezing rain is expected across portions of north Georgia this evening through the overnight period. Please see our Winter Storm Warning and our WInter Weather Advisory /ATLWSWFFC/ for details. Please continue to monitor updates as we move through this event. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Periods of heavy rain will continue through Sunday morning. A Flood Watch continues for all of north and central Georgia through the day Sunday. /ATLFFAFFC/ For Sunday and Sunday night, a Winter Storm Warning is in effect for portions of northeast Georgia and a Winter Weather Advisory is in effect for a larger portion of northeast Georgia. /ATLWSWFFC/ In addition, gusty east winds 15 to 25 mph with gusts to 35 mph will continue into Sunday morning. /ATLNPWFFC/ Please continue to monitor updates as we move through this event. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, however, spotters are encouraged to submit any reports of wintry weather, flooding or wind damage.
In the hours before
Local storm report, Dec 8, 11:56 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 PM EST SAT DEC 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM WINTER WEATHER CLEVELAND 34.60N 83.76W
12/08/2018 WHITE GA EMERGENCY MNGR
ROADS SNOW-COVERED WITH MULTIPLE ACCIDENTS REPORTED.
CURRENT TEMPERATURE 32F.
&&
EVENT NUMBER FFC1800956
SNELSONSpecial weather statement, Dec 9, 12:45 AM EST, 38 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1245 AM EST Sun Dec 9 2018 GAZ001>005-011-012-019-020-030>033-041>045-091745- Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-Douglas- South Fulton-DeKalb- 1245 AM EST Sun Dec 9 2018 ...RAIN MAY MIX WITH SLEET OR SNOW ACROSS PARTS OF NORTH AND WEST GEORGIA INCLUDING THE ATLANTA METRO AREA OVERNIGHT AND SUNDAY MORNING... ...NO ACCUMULATION OR WINTER WEATHER IMPACTS EXPECTED... Some areas of north and west Georgia have reported sleet or snow mixed with rain. This is expected but based on current and forecast temperatures, no accumulation or impacts to roads, trees and power lines are expected overnight and Sunday morning. The precipitation should begin to taper off later this morning while temperatures remain nearly steady. If you have time to safely report your weather conditions, especially if you see snow or sleet, please report them via Twitter at hashtag G A W X or at NWS Atlanta. You can also report your conditions at our web site at weather.gov/Atlanta by clicking the Storm Report icon near the bottom of the page.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 11:07 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 9, 5:33 AM EST | River Flood Warning | FFC | Whitfield | 70 hr |
| Dec 9, 5:49 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Dec 9, 9:23 AM EST | River Flood Warning | FFC | Walker | 24 hr |
| Dec 9, 9:27 AM EST | River Flood Warning | FFC | Catoosa | 15 hr |
| Dec 9, 10:01 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 9, 10:22 AM EST | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Dec 9, 11:57 AM EST | River Flood Warning | FFC | Murray, Whitfield | 32 hr |
| Dec 9, 12:51 PM EST | River Flood Warning | FFC | Barrow, Jackson | 34 hr |
| Dec 9, 12:58 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Dec 9, 1:01 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 9, 1:39 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 24 hr |
| Dec 9, 3:39 PM EST | River Flood Warning | FFC | Floyd | 4 days |
| Dec 9, 3:50 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 29 hr |
| Dec 9, 4:28 PM EST | River Flood Warning | FFC | Floyd | 47 hr |
| Dec 9, 4:42 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Dec 9, 5:47 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 19 hr |
Nearby
River Flood Warnings in Georgia, 2018River Flood Warnings in Tennessee, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.